This is my first time being on the shot and i have not had my period i first got the shot on January a day after my period ended i waited seven days to have sex, but after sex i began to bleed which then became spotting for about 6 days. could that have been my period?
What Depo does is to trick your body (by giving it extra hormone) into thinking it is pregnant. That means that you do not have periods, & do not release (or even produce) an egg.
As your body believes itself to be preparing for a growing baby, some of the symptoms you experience when taking Depo, are similar to symptoms of pregnancy. You can experience lower back ache, which is caused by your pelvis softening so it can expand & make room for a baby.
What you may find, is that for the first 2 or 3 shots, you get breakthrough bleeding. This is not a period, & usually any bleeding stops all together after your first few shots.
It is really common when using Depo, that sexual intercourse can bring on that bleeding. This is because that blood which is sitting in your womb, being slowly release, is disturbed by your BF's penis pushing up & down against, it, so it just comes out a little sooner than it was doing before hand.
As long as you are up to date with your cervical smear tests, to check for other health problems, then this is what will be causing your bleeding.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2014 • 1 answer
Posted 13 Jan 2015 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 3 Sep 2015 • 1 answer
Posted 30 Aug 2016 • 1 answer